Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Neupogen for WBC
Aug 28, 2004

Dear Dr.McGovern, At my last Dr.visit he stated that he may add Neupogen because the rebetol had caused my WBC to drop to 2.0,(ref.range 4.0-10.0).My guestion is at what point should I ad the neupogen?? I have been feeling really bad, could the WBC also cause this? Any help would be greatly appreciated! Thank You, R1

Response from Dr. McGovern

The total white cell count, (WBC) is reliably depressed by interferon. Some people required a growth factor, neupogen, to increase their WBC. Your WBC count is not terribly low just yet. Some physicians lower the dose of interferon; other add neupogen which is very effective in increasing the cell count. Physicians vary at which level they will add neupogen. We tend to add it, without lowering the dose of interferon, at an ANC (absolute neutrophil count) of 750 or less.

The one thing I want to make clear is that interferon is probably making you feel "really bad" and that getting your WBC higher will not change that feeling. Keep yourself well hydrated, particularly in the summer, exercise if you can, and rest as needed.

Best wishes for your treatment success, Dr. McGovern



Previous
out of my mind with worry
Next
is my child at risk?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement